Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 36, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 18, 2006, 2:05 PM PDT. It took effect at Sep 19, 2006, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 2:05 PM PDT (21:05 UTC)
- In effect from
- Sep 19, 2006, 12:00 PM PDT
- Expired
- Sep 19, 2006, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 182105 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 205 PM PDT MON SEP 18 2006 A STRONG SYSTEM IN THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST COAST THIS EVENING AND EARLY TUESDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP WELL AHEAD OF THIS SYSTEM TUESDAY AFTERNOON...BEFORE A COLD FRONT PUSHES THROUGH THE STATE LATE TUESDAY...BRINGING HIGHER HUMIDITIES AND COOLER TEMPERATURES BY WEDNESDAY NEVADA. NVZ455-457-191400- /O.UPG.KLKN.FW.A.0026.060919T1900Z-060920T0300Z/ /O.NEW.KLKN.FW.W.0036.060919T1900Z-060920T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 205 PM PDT MON SEP 18 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY DUE GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM WILL APPROACH CENTRAL NEVADA ON TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY VALUES WILL GENERALLY BE BETWEEN 10 AND 15 PERCENT AHEAD OF THE COLD FRONT TUESDAY AFTERNOON...INCREASING THE POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-191400- /O.CON.KLKN.FW.A.0026.060919T1900Z-060920T0300Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 205 PM PDT MON SEP 18 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM WILL APPROACH NORTHEAST NEVADA TONIGHT AND TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION... RELATIVE HUMIDITY VALUES WILL HOVER AROUND 15 PERCENT AHEAD OF THE COLD FRONT TUESDAY AFTERNOON...INCREASING THE POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. ALTHOUGH THE TIMING OF THE PACIFIC MOISTURE IS STILL UNCERTAIN... AREAS EAST OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE APPEAR THE MOST LIKELY TO SEE THE GUSTY WINDS AROUND 35 MPH ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ454-191400- /O.CON.KLKN.FW.A.0026.060919T1900Z-060920T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- 205 PM PDT MON SEP 18 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 A LOW PRESSURE SYSTEM WILL APPROACH CENTRAL NEVADA ON TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY VALUES WILL GENERALLY BE AROUND 15 PERCENT AHEAD OF THE COLD FRONT TUESDAY AFTERNOON...INCREASING THE POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ IPPI
2 follow-up statements
000 WWUS85 KLKN 190857 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 157 AM PDT TUE SEP 19 2006 A STRONG SYSTEM IN THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST COAST THIS EVENING AND EARLY TUESDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP WELL AHEAD OF THIS SYSTEM TUESDAY AFTERNOON...BEFORE A COLD FRONT PUSHES THROUGH THE STATE LATE TUESDAY...BRINGING HIGHER HUMIDITIES AND COOLER TEMPERATURES BY WEDNESDAY. NVZ452-454-191000- /O.CAN.KLKN.FW.A.0026.060919T1900Z-060920T0300Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 157 AM PDT TUE SEP 19 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH FOR TODAY. THIS CANCELLATION IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE COLD FRONT WHICH WILL BRING GUSTY WINDS TO NORTHERN NEVADA THIS AFTERNOON IS MOVING QUICKER THAN PREVIOUSLY EXPECTED...AND WILL PUSH INTO NORTHERN NEVADA RAPIDLY BY EARLY THIS AFTERNOON WITH INCREASING LOW TO MID-LEVEL MOISTURE. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE OVER 15 PERCENT...THEREFORE THE FIRE WEATHER WATCH TODAY HAS BEEN CANCELLED. $$ NVZ455-457-200300- /O.CON.KLKN.FW.W.0036.060919T1900Z-060920T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 157 AM PDT TUE SEP 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN ELKO HAS CONTINUED THE RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 8 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM WILL APPROACH CENTRAL NEVADA TODAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY VALUES WILL GENERALLY BE BETWEEN 10 AND 15 PERCENT AHEAD OF THE COLD FRONT TUESDAY AFTERNOON...INCREASING THE POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
000 WWUS85 KLKN 200238 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 738 PM PDT TUE SEP 19 2006 NVZ455-457-200345- /O.EXP.KLKN.FW.W.0036.000000T0000Z-060920T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 738 PM PDT TUE SEP 19 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 35 MPH AS A COLD FRONT MOVES THROUGH THIS EVENING...BUT RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE RED FLAG CRITERIA. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 2:30 AM PDT, 11 hours 35 minutes earlier.
Area forecast discussion, Sep 18, 2:30 AM PDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT MON SEP 18 2006 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA MONDAY BRINGING WARM TEMPERATURES AND MOSTLY SUNNY SKIES. ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA TUESDAY AFTERNOON BRINGING COOLER TEMPERATURES...WINDY CONDITIONS...AND A THREAT OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM...MONDAY THROUGH TUESDAY...MADE NO CHANGES TO PREV. FORECAST THROUGH MONDAY NIGHT WITH RIDGE CONTINUING TO BUILD OVER THE GREAT BASIN REGION. EXPECT A WARM DAY TODAY...WITH MAX TEMPS AROUND 10 DEGS ABOVE SUNDAYS HIGHS...AND MIN TEMPS TONIGHT NOT AS COOL...MAINLY IN THE 30S AND LOW 40S. CURRENT WATERVAPOR IMAGERY SHOWS STRONG U/L TROUGH...NOW SOUTH OF ALASKA...PUSHING SE INTO THE PAC NW. MODELS IN AGREEMENT SHOWING TROUGH CONTINUING TO SLIDE SE INTO NRN BY TUESDAY AFTERNOON. GFS SHOWS STRONG 700MB THERMAL GRADIENT RAPIDLY PUSHING ACROSS NW NV AND INTO CNTRL NV BY LATE TUESDAY AFTERNOON. 700MB TEMPS RAPIDLY FALL TO -1C BY 00Z WED... WITH GOOD LLVL FRONTOGENESIS BASICALLY ALONG...AND NORTH OF...THE I80 CORRIDOR. GFS OMEGA VALUES EXCEED 10 TO 15 UB/S ALONG AND SOUTH OF THIS AXIS...COLOCATED WITH 80KT JET MAX. PRETTY GOOD DYNAMICS WITH THIS SYSTEM WITH INCREASING MOISTURE FROM THE NW. INCREASED POPS TUESDAY TO 40 PCT NEAR THE ID BORDER...AND 15 TO 25 PCT ALONG I80 FOR SHOWERS AND TSTORMS. COVERAGE OF PRECIP WILL BE LIMITED TO HOW FAR SOUTH U/L TROUGH DIGS AS IT PUSHES EAST...PREVIOUS RUNS HAD TROUGH AXIS DIGGING FURTHER SOUTH. WILL KEEP AN EYE ON THIS...MAY NEED TO EXTEND TSTORM COVERAGE FURTHER SW. IN TERMS OF FIRE WX...WIND AND LOW RH WILL BE THE MAIN CONCERN FOR TUESDAY...MAINLY ACROSS CNTRL NV. WITH GFS AND NAM SOUNDINGS SHOWING 40 TO 45KT WINDS NEAR TOP OF MIXING LAYER (550MB)...AND RATHER STRONG 700MB PRESSURE GRADIENT PRESENT...ISSUED FIRE WX WATCH FOR ALL ZONES EXCEPT HUMBOLDT COUNTY (451). INCLUDED ELKO COUNTY (452) MAINLY BECAUSE OF SOME DIFFERENCES IN TIMING OF COLD FRONT AND ASSOCIATED MID TO LLVL MOISTURE...WILL WORD RFW FOR EAST OF THE RUBY MOUNTAINS SINCE THOSE AREAS WILL BE DRIEST WITH RH/S NEAR 10 PCT. AREAS NORTH OF I80 SHOULD SEE RH/S CLIMB RAPIDLY DURING THE AFTERNOON WITH APPROACHING COLD FRONT. TRUDEL .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. MODELS IN GOOD AGREEMENT NOW IN TAKING CENTER OF UPPER LOW SEWD ACROSS SRN IDAHO AND NRN UT TUESDAY NIGHT INTO WED MORNING. ASSOCIATED BAROCLINIC BAND QUICKLY MOVES ACROSS NERN NV TUESDAY NIGHT. A FEW LINGERING SHOWERS POSSIBLE WED MORNING ACROSS THE NE CORNER. DROPPED MAX TEMPS A FEW MORE DEGREES FROM PREVIOUS FORECAST FOR WED WITH VERY COOL AIRMASS IN PLACE BEHIND UPPER LOW. UPPER RIDGE OFF THE COAST WILL THEN KEEP NRN AND CNTRL NV UNDER A DRY NWLY THROUGH THE REST OF THE WORK WEEK. GFS/EC BRING NEXT SHORT WAVE TROUGH INTO THE PAC NW LATE IN THE WEEKEND WITH WEAK UPPER LOW OFF THE CA COAST GETTING EJECTED NEWD ACROSS NV WITH GFS SHOWING SOME LIGHT PRECIPITATION ACROSS THE AREA. FOR NOW KEPT THE FORECAST DRY BUT TRENDED POPS UPWARD. WILL SEE IF LATER MODEL RUNS SUPPORT THIS SCENARIO BEFORE INTRODUCING A THREAT OF SHOWERS. CEC && .AVIATION...VFR UNDER HIGH PRESSURE. && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FWZ452-454-455-457.
Hazardous weather outlook, Sep 18, 4:31 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 431 AM PDT MON SEP 18 2006 NVZ013-031>037-182300- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 431 AM PDT MON SEP 18 2006 .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM APPROACHING NEVADA FROM THE NORTHWEST WILL CAUSE SOUTHWEST WINDS TO INCREASE ACROSS THE AREA ON TUESDAY. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY AFTERNOON. THIS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH. PLEASE REFER TO PRODUCT RNORFWLKN OR WWUS85 KLKN FOR MORE DETAILS. THIS LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TUESDAY NIGHT AND WEDNESDAY MORNING BRINGING A THREAT OF SHOWERS AND MUCH COOLER TEMPERATURES ON WEDNESDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION DURING THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:53 AM PDT | Fire Weather Watch | LKN | 22 hr |
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.